Alert archive / New Mexico / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Jun 30, 2012, 3:49 PM MDT for Lincoln County, New Mexico. It was in force for 116 min.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 3:49 PM MDT (21:49 UTC)
- Expired
- Jun 30, 2012, 5:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS85 KABQ 302149 FLSABQ FLOOD ADVISORY NATIONAL WEATHER SERVICE ALBUQUERQUE NM 349 PM MDT SAT JUN 30 2012 NMC027-302345- /O.NEW.KABQ.FA.Y.0021.120630T2149Z-120630T2345Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 349 PM MDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN * ARROYO AND SMALL STREAM FLOOD ADVISORY FOR... SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 345 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OCCURRING OVER THE NORTHERN PORTION OF SIERRA BLANCA IN SOUTHERN LINCOLN COUNTY. WHILE MOST AREAS IN THE ADVISORY AREA WILL ONLY OBSERVE ONE HALF OF AN INCH OR LESS OF RAINFALL...EXCESSIVE RUNOFF IS ANTICIPATED GIVEN THE RECENT WILDFIRE IMPACTS. THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING HIGHWAY 48 AT SKI RUN ROAD...EAGLE CREEK...THE UPPER RIO BONITO WEST OF BONITO LAKE...AND THE SKI APACHE AREA. EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE CREEK...LITTLE CREEK...MAGADO CREEK...AND RIO BONITO. PLEASE CONTACT LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES. * STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL STREAMS AND OVER LOW WATER CROSSINGS. RAPID RUNOFF CAN ALSO BE EXPECTED IMMEDIATELY OVER AND DOWNSTREAM FROM WILDFIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN AREA. TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT AGENCY...AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637. && LAT...LON 3352 10590 3352 10575 3338 10571 3339 10594 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:00 PM MDT, 49 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 30 2012 .DISCUSSION... A SLIGHTLY EARLY AND MUCH ANTICIPATED START TO THE SUMMER MONSOON IS EXPECTED BY MID WEEK AS A POTENT EASTERLY WAVE TRACKS WESTWARD THROUGH NORTHERN MEXICO THEN NORTHWARD THROUGH ARIZONA. THE DESSICATING 500 MB HIGH THAT HAS BEEN PARKED OVER SOUTHWEST NEW MEXICO THE PAST FEW DAYS WILL SHIFT NORTHEASTWARD TOWARD THE NORTHERN MOUNTAINS ON SUNDAY ALLOWING LOW LEVEL RETURN FLOW TO DEVELOP OUT OF THE SOUTH. THIS WILL USHER NOTICEABLY MOISTER AIR INTO NEW MEXICO WITH AN UPTICK IN WETTING SHOWER AND THUNDERTORM COVERAGE EACH DAY SUNDAY THROUGH WEDNESDAY...MAINLY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD. A PERSISTENT LEE SURFACE TROUGH AND HIGHER PRESSURE ALOFT EAST OF NEW MEXICO SHOULD KEEP THE AREA ALONG AND EAST OF A LINE FROM ROSWELL TO TUCUMCARI DRY. MODELS AGREE ON PRECIPITABLE WATER VALUES APPROACHING 1 INCH ACROSS ALL BUT THE NORTHWEST CORNER AS EARLY AS LATE SUNDAY OR MONDAY. ALONG WITH THE MOISTURE WILL COME MINOR FLOODING PROBLEMS IN CENTRAL AND WESTERN AREAS...AND THE POTENTIAL FOR FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS. THE REMNANTS OF THE EASTERLY WAVE WILL PUSH NORTHWWARD THROUGH UT THURSDAY...BUT THE 500 MB HIGH PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED OVER KS FOR THE REMAINDER OF THE WORK WEEK. OVER THE COMING WEEKEND...MODELS SUGGEST THE UPPER HIGH MAY SHIFT WESTWARD OVER EASTERN CO. HOWEVER...THIS WILL BE FAR ENOUGH NORTH TO KEEP MOISTURE IN PLACE OVER CENTRAL AND WESTERN NM WITH DAILY ROUNDS OF SCATTERED TO ISOLATED...AND WETTING...SHOWERS AND THUNDERSTORMS. TEMPERATURE-WISE...HIGHS WILL TREND GRADUALLY DOWNWARD SUNDAY THROUGH MID WEEK. READINGS WILL REMAIN ABOVE NORMAL UNTIL WEDNESDAY WHEN CLOUDS AND PRECIPITATION WILL HOLD HIGHS TO NEAR AND BELOW NORMAL FOR THE REMAINDER OF THE WEEK. && .FIRE WEATHER... UPPER LEVEL HIGH CENTER OVER WEST CENTRAL NEW MEXICO TODAY. ANOTHER ROUND OF HIGH BASED THUNDERSTORMS HAVE DEVELOPED...MAINLY OVER AND NEAR THE SOUTHWEST AND CENTRAL MOUNTAINS AND NORTHEAST. THE BEST CHANCES FOR STORMS TO GENERATE ISOLATED WETTING RAIN WILL BE FROM THE SANGRE DE CRISTOS SOUTH THROUGH THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST WHERE BEST LOW LEVEL MOISTURE EXISTS. ISOLATED WETTING RAINS ARE ALSO POSSIBLE OVER THE GILA. SIMILAR CONDITIONS ARE EXPECTED SUNDAY AS THE HIGH CENTER MOVES JUST A LITTLE NORTHEAST. BETTER CHANCES FOR ISOLATED THUNDER DEVELOPING OVER THE CHUSKAS AND NW PLATEAU ARE EXPECTED SUNDAY AS SOUTHERLY UPPER LEVEL FLOW INCREASES AND BRINGS UP MORE IN THE WAY OF MID LEVEL MOISTURE THERE. BY MONDAY THE HIGH WILL BE NEAR THE COLORADO BORDER. SOME BETTER MOISTURE MAY CREEP NORTH INTO SOUTH CENTRAL AND SOUTHWEST NEW MEXICO...ALLOWING FOR AN INCREASING CHANCE FOR SOME WETTING RAIN. THIS COULD IMPACT THE LITTLE BEAR AND ESPECIALLY WHITEWATER BALDY BURN SCARS. THE HIGH CENTER WILL CONTINUE TO SHIFT NORTHEAST TUESDAY AND WEDNESDAY...OPENING THE DOOR FOR MORE GULF MOISTURE TO MOVE INTO CENTRAL AND WRN NM. SCATTERED WET THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING OVER THE WEST WITH WIDESPREAD WETTING RAINS FROM THUNDERSTORMS OVER THE WESTERN MOUNTAINS FROM WEDNESDAY ON... WHERE A SUB-TROPICAL EASTERLY WAVE WILL COMBINE WITH GULF OF MEXICO MOISTURE. LOCALIZED FLASH FLOODING WILL BE A HUGE CONCERN WEDNESDAY THROUGH AT LEAST THE END OF NEXT WEEK...ESPECIALLY FOR THE BURN SCAR OF THE WHITEWATER BALDY FIRE. HIGH TEMPERATURES WILL GRADUALLY LOWER AND RELATIVE HUMIDITIES INCREASE OVER THE UPCOMING WEEK. NIGHTTIME RH RECOVERIES WILL BECOME GOOD TO EXCELLENT EVERYWHERE BY MIDWEEK. NO BIG VENTILATION CONCERNS. CHJ && .AVIATION... 18Z TAF CYCLE UPPER LEVEL HIGH CENTER WILL BE NEAR KABQ BY THIS AFTERNOON. EXPECT ISOLD TO SCT -TSRA/-SHRA THROUGH 04Z. BEST CHANCES FOR -TSRA WILL BE AT KLVS THROUGH 21Z. CARRYING VICINITY FOR KSAF...KABQ AND KTCC FOR A FEW HOURS LATER THIS AFTERNOON AND EARLY EVENING. DRY...HIGH BASED STORMS ARE EXPECTED WEST OF THE CENTRAL MOUNTAIN CHAIN WITH STRONG MICROBURST WINDS TO 50 KTS A POSSIBILITY. NEAR RECORD TO RECORD HIGH TEMPERATURES MAY ONCE AGAIN POSE DENSITY ALTITUDE ISSUES THIS AFTERNOON AND EARLY EVENING. ISOLD SHOWERS AND STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST OVER THE ERN PLAINS LATE THIS EVENING... POSSIBLY IMPACTING KROW OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 99 63 98 / 0 5 10 10 DULCE........................... 48 93 48 91 / 0 10 20 10 CUBA............................ 55 95 55 94 / 5 10 30 20 GALLUP.......................... 56 95 56 94 / 0 10 10 10 EL MORRO........................ 54 89 53 88 / 5 10 20 20 GRANTS.......................... 53 93 53 92 / 5 20 20 20 QUEMADO......................... 61 88 60 87 / 5 10 20 20 GLENWOOD........................ 67 96 63 94 / 10 20 20 20 CHAMA........................... 53 87 54 86 / 5 20 30 30 LOS ALAMOS...................... 65 90 65 88 / 5 20 20 20 PECOS........................... 64 87 62 87 / 10 20 30 20 CERRO/QUESTA.................... 58 84 56 84 / 10 20 30 30 RED RIVER....................... 51 80 51 79 / 10 30 30 40 ANGEL FIRE...................... 49 82 48 81 / 10 30 30 40 TAOS............................ 53 92 53 90 / 5 10 20 10 MORA............................ 56 86 56 85 / 10 20 30 20 ESPANOLA........................ 56 96 55 94 / 5 10 20 10 SANTA FE........................ 63 89 63 87 / 5 10 30 20 SANTA FE AIRPORT................ 61 95 61 93 / 5 10 20 20 ALBUQUERQUE FOOTHILLS........... 71 97 70 95 / 5 10 30 10 ALBUQUERQUE HEIGHTS............. 74 97 73 95 / 0 10 20 10 ALBUQUERQUE VALLEY.............. 72 99 71 98 / 0 10 20 10 ALBUQUERQUE WEST MESA........... 69 99 68 97 / 0 10 20 10 LOS LUNAS....................... 69 98 67 96 / 0 10 20 10 RIO RANCHO...................... 71 99 70 97 / 0 10 20 10 SOCORRO......................... 76 100 73 97 / 5 10 20 10 SANDIA PARK/CEDAR CREST......... 63 93 62 92 / 10 20 30 20 TIJERAS......................... 66 96 65 95 / 10 10 30 20 MORIARTY/ESTANCIA............... 56 93 55 93 / 10 10 20 10 CLINES CORNERS.................. 62 90 60 89 / 10 10 20 10 GRAN QUIVIRA.................... 65 92 63 90 / 10 10 10 10 CARRIZOZO....................... 65 94 62 91 / 10 10 10 10 RUIDOSO......................... 62 85 58 83 / 10 10 10 20 CAPULIN......................... 63 86 63 88 / 20 20 20 20 RATON........................... 60 95 59 95 / 20 20 20 20 SPRINGER........................ 60 92 60 92 / 20 20 20 20 LAS VEGAS....................... 56 89 56 89 / 20 20 20 10 CLAYTON......................... 67 95 66 95 / 10 10 10 5 ROY............................. 65 91 64 91 / 20 10 10 10 CONCHAS......................... 73 96 70 95 / 20 5 10 5 SANTA ROSA...................... 69 96 68 96 / 20 5 10 5 TUCUMCARI....................... 73 100 71 99 / 10 5 5 5 CLOVIS.......................... 70 94 67 93 / 10 5 5 5 PORTALES........................ 73 95 69 94 / 10 5 5 5 FORT SUMNER..................... 73 95 70 95 / 10 5 5 5 ROSWELL......................... 76 97 71 96 / 10 5 5 5 PICACHO......................... 68 91 64 90 / 10 10 10 10 ELK............................. 66 87 62 86 / 10 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
Hazardous weather outlook, Jun 30, 5:19 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 AM MDT SAT JUN 30 2012 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 519 AM MDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP THIS AFTERNOON IN ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP EACH AFTERNOON IN THUNDERSTORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE STEADILY FROM INDEPENDENCE DAY THROUGH FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
Nearby
Areal Flood Advisories in New Mexico, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.